I am a 30 year old Latina female with a history of hashimoto's thyroiditis and Polycystic Ovarian Syndrome. I was on birth control pills and stopped them November 2008. On January 13, 2009 during a meeting at work, i was trying to speak and couldn't quite get the words out and I passed out and I was taken to the emergency room. I was admitted into the hospital due to very high CPK levels.
Initially the emergency room MD thought I had a case of Vasalvagal Syncope. I had a CT Scan, MRI, Sonogram of my vasal, and an EEG. All tests were normal other than the EEG which showed some slowing on the frontal right side of the brain. I stayed in the hospital for 6 days because my CPK levels were at 8,000.
Still it was unclear what had happened, however, I was told I possibly had a partial onset of a seizure. At discharge, the neurologist recommended I start Keppra (500 BID) until they could determine the cause since I have no family history and had never had such an episode.
I started the Keppra and had an EEG in May. As per the neurologist, my EEG reflected some spikes and that it is possible that I have a seizure disorder. he stated that unless I was planning to conceive, I should stay on the keppra a little longer or I could wean of at 1 keppra a day for 30 days and then stop. I am so confused because after this happened I have read so many different things. For example, that a person must have atleast two seizures before they are deemed an epileptic. i am seeing a speacialist in a few weeks but i need some insight...I have so much anxiety over what happened. the symptoms are so similar that sometimes, i can't tell whether it is just an anxiety attack or if i am having a seizure and going to pass out. HELP!!!!!!!!!!!!!!!!!!!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.